The transient response of two cracks at the interface of a layered half space

Research output: Contribution to journalArticle

18 Citations (Scopus)

Abstract

In this paper, the transient response of two interface cracks, in a layered half space subjected to antiplane stress fields, is analytically studied. The problem is formulated in terms of a coupled set of integral equations, which are then solved by expanding the unknown crack opening displacements in a complete set of Chebyshev's polynomials. The method is coded in FORTRAN program and numerical results for a sample problem are presented. The results show that the response of one crack is significantly influenced by the presence of a bigger neighboring crack.

Original languageEnglish (US)
Pages (from-to)1427-1439
Number of pages13
JournalInternational Journal of Engineering Science
Volume25
Issue number11-12
DOIs
StatePublished - 1987

Fingerprint

Transient analysis
Cracks
Integral equations
Polynomials

ASJC Scopus subject areas

  • Engineering(all)

Cite this

The transient response of two cracks at the interface of a layered half space. / Kundu, Tribikram.

In: International Journal of Engineering Science, Vol. 25, No. 11-12, 1987, p. 1427-1439.

Research output: Contribution to journalArticle

@article{354d4ce14db94eb08bd5c24f7536e834,
title = "The transient response of two cracks at the interface of a layered half space",
abstract = "In this paper, the transient response of two interface cracks, in a layered half space subjected to antiplane stress fields, is analytically studied. The problem is formulated in terms of a coupled set of integral equations, which are then solved by expanding the unknown crack opening displacements in a complete set of Chebyshev's polynomials. The method is coded in FORTRAN program and numerical results for a sample problem are presented. The results show that the response of one crack is significantly influenced by the presence of a bigger neighboring crack.",
author = "Tribikram Kundu",
year = "1987",
doi = "10.1016/0020-7225(87)90021-8",
language = "English (US)",
volume = "25",
pages = "1427--1439",
journal = "International Journal of Engineering Science",
issn = "0020-7225",
publisher = "Elsevier Limited",
number = "11-12",

}

TY - JOUR

T1 - The transient response of two cracks at the interface of a layered half space

AU - Kundu, Tribikram

PY - 1987

Y1 - 1987

N2 - In this paper, the transient response of two interface cracks, in a layered half space subjected to antiplane stress fields, is analytically studied. The problem is formulated in terms of a coupled set of integral equations, which are then solved by expanding the unknown crack opening displacements in a complete set of Chebyshev's polynomials. The method is coded in FORTRAN program and numerical results for a sample problem are presented. The results show that the response of one crack is significantly influenced by the presence of a bigger neighboring crack.

AB - In this paper, the transient response of two interface cracks, in a layered half space subjected to antiplane stress fields, is analytically studied. The problem is formulated in terms of a coupled set of integral equations, which are then solved by expanding the unknown crack opening displacements in a complete set of Chebyshev's polynomials. The method is coded in FORTRAN program and numerical results for a sample problem are presented. The results show that the response of one crack is significantly influenced by the presence of a bigger neighboring crack.

UR - http://www.scopus.com/inward/record.url?scp=0023538132&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=0023538132&partnerID=8YFLogxK

U2 - 10.1016/0020-7225(87)90021-8

DO - 10.1016/0020-7225(87)90021-8

M3 - Article

VL - 25

SP - 1427

EP - 1439

JO - International Journal of Engineering Science

JF - International Journal of Engineering Science

SN - 0020-7225

IS - 11-12

ER -